Dermatology Community
cholinergic urticaria?
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

cholinergic urticaria?

Since I was about 18 I've noticed that whenever I exercise or have an increase in body temp. due to stress, adrenaline, or just warm room temperature (if I was just in a colder environment), I break out in a red rash all over my body. If I itch it at all, it becomes full blown hives. This only happens in cold weather when I'm not acclimatized to the heat, and it also subsides after extreme sweating (but before then is a problem). It also went away for about a year a while back, but then returned. I searched the net and found the condition "cholinergic urticaria" that seems to fit what I have. Does this sound right, and if so what should I do?

I also have minor psoriasis, and very dry skin, as well as multiple moles and skin tags, if any of that is relevant.
Related Discussions
2 Comments Post a Comment
Blank
Avatar_m_tn
Bump
Blank
563773_tn?1374250139
Hello,
Your symptoms are indeed suggestive of cholinergic or exercise induced urticaria. Most symptoms can be controlled by taking antihistaminics like Benadryl or Claritin or zyrtec. Slow down or stop your exercise as soon as symptoms start.
In some people, eating certain foods before exercise may make allergic symptoms more likely to occur. Keep track of what you eat before exercising for a few weeks. If you notice a pattern to your symptoms that seems related to a certain food, stop eating it for a while and see if the hives stop. Also, do not exercise for 4 to 6 hours after you eat.

You should stop exercising as soon as you notice the hives. If the hives don't go away in 5 to 10 minutes, or if you have other symptoms, call your doctor right away. It can be Exercise-induced anaphylaxis.

Also wear medical alert jewelry or ID tags describing the condition and sensitive substances and always carry a self-injectable epinephrine kit (Epi pen). I sincerely hope that helps. Take care and please do keep me posted on how you are doing.




Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India
Avatar_f_tn
Blank
diane493